Aa
A
A
A
Close
HIV Prevention Community
53.5k Members
Avatar universal

PEP & Facial Fat Waste

Hi, after being exposed to HIV 15 days ago, I'm on day 14 of PEP (Truvada & Isentress). I wonder if facial lipoatrophy (sunken cheeks, temples, eyes, etc) can develop as early as two weeks of being taking these meds. I'm a male model and I make a living of my face. Last week I was fired from 3 photo-shoots in a row. I don't know if I'm really experiencing facial fat waste, or if my face just reflects all the emotional distress I've been through for the past 2 weeks.
3 Responses
Avatar universal
What was your risk, oral anal or vaginal and did you use condom?
10 Comments
It was anal, but it does not really matter to the nature of my question. My question was about facial waste onset after starting Isentress.
You asked for advice, so I have to know the situation first, so again did you use a condom?
Broken condom with a HIV positive guy. I was the receptive one. Thanks.
PEP:  Isentress + Truvada. Can this combo cause facial fat loss in only two weeks?
Anal sex with me being the receptive one. My partner ejaculated inside me. We didn't realize the condom was broken until he pulled his penis off.
Sorry to hear, unlike most posters here you had a risk, and I presume you asked the other person when they were last tested?
I would ask the drug manufacturer (every drug has a site) about your technical question or else a doctor, because I doubt if anyone here will have the info that those guys will have.
I sort of guessed that nobody would answer my question ... The guy has been positive for the  past 20 years, but he said he is undetectable ... Thank you anyways!
All medications come with something called a package insert that has the side effect information on it.  They also have sites dedicated to side effect profiles of various medications.  You can easily access this by the internet.  I found the information for Truveda very easily and as said in my answer below, fat redistribution or loss is listed as a common side effect.  It doesn't help your job but the good news is that you should return to your normal filled out self once treatment is complete.  PEP is a rough drug to take.
I saw that on both, Isentress and Truvada, but nothing about the consent the fat atrophy. It is in a year, 10 years, 1 month, 1 days ????????
Call the manufacturer.
20620809 tn?1504362969
Yes, that is a side effect for PEP (Truveda) listed as common (losing fat from face and other body parts such as arms, etc.).  Worth it though.  You can work on 'getting back to normal after you complete treatment.  
1 Comments
I saw that on both, Isentress and Truvada, but nothing about the consent the fat atrophy. It is in a year, 10 years, 1 month, 1 days ????????
20620809 tn?1504362969
Lypodystrophy and wasting is a problem.  I understand that this is distressing.  It can be irreversible.  But as you said, PEP is hard to take in general and you are tired and stressed which can also give you a gaunt look.  Wait and see what happens.  It's really all you can do.
1 Comments
Thanks!
Have an Answer?
Top HIV Answerers
366749 tn?1544695265
Karachi, Pakistan
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
These tips can help HIV-positive women live a long, healthy life.
Despite the drop in new infections, black women are still at a high risk for HIV, the virus that causes Aids.
What are your HIV treatment options, and how do you choose the right one? Our panel of experts weighs in.
Learn the truth behind 14 common misconceptions about HIV.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.